Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects
Aug 14, 2002

I was on crixivan as my first regiment but was taken off because of side effects, I threw up all the time got diabetes and fat deposits. I am now on sustiva viread and epivir and have been undetectable for over three years . My new HIV doctor said my regiment was weak . She feels I may need to add a protease inhibitor. I do not wish to do this. Two questions are all protease inhibitors the same and is there another drug to add. Thanks!

Response from Dr. Henry

Your current regimen would not be considered weak unless you add preexisting resistance and perhaps a very high viral load and/or low CD4 count. A recent study presented in Barcelona using that regimen found very good results overall at 48 weeks. I sometimes will use a protease inhibitor of the first 3-6 months while the viral load drops to undetectable and then stop it while continuing at least three drugs (often simple drugs like you are on). There are many options for a PI when used in that manner (Viracept, Kaletra, numerous boosted PIs, and soon atazanavir). KH



Previous
Questsions about Cimetidine/Tagamet & VL
Next
Parotid Glands

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement